Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 50, NWS Atlanta, GA

April 3, 2001Cherokee County, Dawson County, Forsyth County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2001, 7:05 AM EDT for Cherokee County, Dawson County, Forsyth County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2001, 7:05 AM EDT (11:05 UTC)
Expired
Apr 3, 2001, 7:30 AM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Whole counties

Counties Cherokee County, GA, Dawson County, GA, Forsyth County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2001-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2001-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3114 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 031105
SVRATL
GAC057-085-117-031130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 AM EDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 730 AM EDT

* AT 701 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BALL GROUND...MOVING EAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NELSON...
DAWSONVILLE AND BALL GROUND.

HAIL TO THE SIZE OF DIMES CAN BE oEXPECTED IN THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:45 AM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 3, 1:45 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 AM EDT TUE APR 3 2001

FORECAST COMPLICATED INTO WEEKEND WITH SOME MODEL DIFFERENCES FROM
PREVIOUS RUNS AND DIVGERING SOLUTIONS AS TIME PROGRESSES.

SHOWERS/THUNDERSTORMS OVER OHIO VALLEY CONTINUE MOVING EAST AT THIS
TIME WITH LITTLE DEVELOPMENT SOUTH. NOTE PCPN AXIS ABOUT 100NM N
FORECAST LAST FEW RUNS. HOWEVER, IF MODELS CORRECT SHOULD SEE FAIRLY
RAPID DEVELOPMENT SOUTH AS WAA AND RESULTING ISENTROPIC LIFT BEGIN
ON 290+ SURFACES. PRECIP WILL WORK ITS WAY SOUTH TODAY AND DIMINISH
FROM NORTH SOME AS VORT MOVES DOWN EAST SIDE WEAK RIDGE TO OUR W AND
A FRONT DEVELOPS OVER THE TENN VALLEY AND WORKS VERY SLOWLY
SOUTH...THIS ALSO IN RESPONSE TO HIGH MOVING ACROSS GREAT LAKES AND
SOUTH.  WE DESTABALIZE SOME SO WILL KEEP TRW IN TODAY.

TONIGHT. WILL SEE DYNAMICS AND FRONT SINK SOUTH. SO WILL LOWER POPS
TO MINS NORTH AND HIGHEST CSG-AGS. NEAR GUIDANCE ON LOWS AND POPS.

WEDNESDAY. NEXT WAVE MOVES THRU RIDGE, WHICH BUILDS AND FORECAST
WAMUP BEGINS. ANOTHER WAA ISENTROPIC RAIN EVENT WITH ONLY ISOLATED
TRW. WITH MAIN AXIS ATL-MCN. COUNTERING WAA ALOFT IS DEVELOPING
WEDGE IN RESPONSE TO SFC RDG BUILDG DOWN EAST COAST. WET BULBS AND
TDS DROP AS WEDGE GETS SERIOUS. GO ABOVE GUIDANCE ON POPS WEST.

WED NITE INTO THU. WE GET BACK DOORED AS WEDGE BUILDS IN WED NITE,
BUT THU SW MOVES FROM W GULF ACROSS GA, AS WEDGE WEAKENS. THUS POS
GO UP AGAIN. LOOKS AS IF PRECIP MOSTLY RAIN. WITH WEDGE SO STRONG
MODLES MAY BE RUSHING ITS DEMISE. THUS WILL RAISE POPS AND GO BELOW
GIUDANCE ON HIS.

EXTENDED. FRI LOOKS OK WITH NEXT SYSTEM EFFECTG N GA SAT NITE INTO
SUN. MON LOOKS PC. WARM UP SAT-MON. BUT MEX LOOKS TOO WARM...WILL
LOWER HIS.

ATL 66/57/69/55 +354  AHN 67/54/60/53 +432
RMG 64/53/67/50 +432  GVL 65/55/58/54 +432
CSG 74/60/73/58 9765  MCN 72/56/64/54 9642

.ATL...
GA...NONE.

In the hours before

Special weather statement, Apr 3, 6:00 AM EDT, 1 hour 5 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031530-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT TUE APR 3 2001

...SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR NORTH AND CENTRAL
GEORGIA TODAY...

.SYNOPSIS...SHOWERS AND WEAK THUNDERSTORMS HAVE BEGUN TO POP UP
ACROSS NORTH AND CENTRAL GEORGIA THIS MORNING. THESE THUNDERSTORMS
ARE AHEAD OF THE MAIN SYSTEM WHICH IS STILL OVER ALABAMA AT THE
MOMENT. THIS SYSTEM IS FORECAST TO MOVE EAST TODAY AND BRING SOME
SHOWERS AND GENERAL THUNDERSTORMS.

.DISCUSSION...
SHOWERS AND GENERAL THUNDERSTORMS EXPECTED FOR NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT. HIGHER DEW POINTS AND AFTERNOON SURFACE
HEATING ACROSS NORTH AND CENTRAL GEORGIA SHOULD HELP PRODUCE THE
INSTABILITY NEEDED FOR ISOLATED THUNDERSTORMS. CAPES ARE NOT
FORECAST TO BE THAT SIGNIFICANT THROUGH TONIGHT BUT THERE WILL BE A
GOOD AMOUNT OF LOW LEVEL MOISTURE MOVING IN FOR THE DYNAMICS OF THE
DAY TO WORK WITH.

.PRIMARY HAZARDS...
EXPECT PERIODS OF HEAVY RAIN...LIGHTNING...AND SMALL HAIL.

.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN NORTH AND
CENTRAL GEORGIA SHOULD MONITOR WEATHER RADIOS AND BE READY FOR
POSSIBLE ACTIVATION THIS AFTERNOON.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITME AT WWW.SRH.NOAA.GOV/FFC.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:25 AM EDTSevere Thunderstorm WarningFFCGwinnett, Hall35 min
Apr 3, 7:50 AM EDTSevere Thunderstorm WarningFFCHaralson, Polk40 min
Apr 3, 8:26 AM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk34 min
Apr 3, 9:14 AM EDTSevere Thunderstorm WarningFFCBanks, Hall31 min
Apr 3, 9:48 AM EDTSevere Thunderstorm WarningFFCGordon27 min
Apr 3, 6:08 PM EDTTornado WarningFFCTroup37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.